Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 42, NWS Wakefield, VA

May 11, 20194 counties in Virginia

NWS Wakefield, VA issued this tornado warning at May 11, 2019, 6:51 PM EDT for 4 counties in Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2019, 6:51 PM EDT (22:51 UTC)
Expired
May 11, 2019, 7:30 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA

The radar

The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:52 PM EDTTORNADO1 Ne Downtown Suffolk, VAVIA PICTURES ON SOCIAL MEDIA: TREES SNAPPED AND UPROOTED ON THE CORNER OF E CONSTANCE RD AND WILROY RD IN SUFFOLK. STRUCTURE DAMAGED FROM FALLING TREES. TIME ESTIMATED FROM RADAR.
May 11, 6:52 PM EDTTORNADO2 Ne Downtown Suffolk, VADAMAGE TO 14 HOMES AND 6 BUSINESSES REPORTED FROM 1045 BLOCK OF MACARTHUR DRIVE IN SUFFOLK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WFUS51 KAKQ 112251
TORAKQ
VAC550-710-740-800-112330-
/O.NEW.KAKQ.TO.W.0042.190511T2251Z-190511T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
651 PM EDT SAT MAY 11 2019

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  The southwestern City of Norfolk in southeastern Virginia...
  The western City of Chesapeake in southeastern Virginia...
  The southern City of Portsmouth in southeastern Virginia...
  The east central City of Suffolk in southeastern Virginia...

* Until 730 PM EDT.
    
* At 651 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Downtown Suffolk, moving east at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bowers Hill around 720 PM EDT.
  Chesapeake and Western Branch around 725 PM EDT.
  Deep Creek, Downtown Portsmouth and Cradock around 730 PM EDT.

Other locations impacted by this tornadic thunderstorm include South
Norfolk, Wilroy, Portlock, Suffolk Airport, Herberts Corner,
Magnolia, Hickory and Chesapeake Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3668 7661 3678 7663 3680 7656 3679 7656
      3680 7655 3686 7632 3686 7631 3687 7629
      3688 7625 3684 7623 3677 7621 3676 7619
      3675 7618 3662 7623
TIME...MOT...LOC 2251Z 263DEG 14KT 3674 7656 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BROWN
1 follow-up statement
538 
WWUS51 KAKQ 112320
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
720 PM EDT SAT MAY 11 2019

VAC800-112328-
/O.CAN.KAKQ.TO.W.0042.000000T0000Z-190511T2330Z/
City of Suffolk VA-
720 PM EDT SAT MAY 11 2019

...THE TORNADO WARNING FOR THE EAST CENTRAL CITY OF SUFFOLK IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3666 7647 3683 7645 3685 7633 3687 7629
      3688 7625 3684 7623 3677 7621 3675 7618
      3666 7622 3665 7622
TIME...MOT...LOC 2318Z 264DEG 15KT 3675 7642 

$$

VAC550-710-740-112330-
/O.CON.KAKQ.TO.W.0042.000000T0000Z-190511T2330Z/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
720 PM EDT SAT MAY 11 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR ...THE
SOUTHWESTERN CITY OF NORFOLK...THE NORTHWESTERN CITY OF CHESAPEAKE
AND THE SOUTHERN CITY OF PORTSMOUTH...
    
At 718 PM EDT, the possible tornado was located over Bowers Hill, or 
near Deep Creek, moving east at 15 mph. Confirmed damage has been 
reported in Suffolk earlier. 

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Public confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Chesapeake around 725 PM EDT.
  Deep Creek, Downtown Portsmouth, Great Bridge and Cradock around 
  730 PM EDT.

Other locations impacted by this tornadic thunderstorm include South
Norfolk, Herberts Corner, Portlock, Hickory and Chesapeake Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3666 7647 3683 7645 3685 7633 3687 7629
      3688 7625 3684 7623 3677 7621 3675 7618
      3666 7622 3665 7622
TIME...MOT...LOC 2318Z 264DEG 15KT 3675 7642 

TORNADO...OBSERVED
HAIL...1.00IN

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 11, 3:54 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 11, 3:54 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
354 PM EDT Sat May 11 2019

.SYNOPSIS...
A frontal boundary meanders across central Virginia tonight as an
area of low pressure moves along it. A second area of low pressure
moves across the area late Sunday. A cold front crosses the area
late Monday. High pressure and drier conditions return Tuesday and
Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 330 PM EDT Saturday...

Latest MSAS has the front stalled ivof VA ST RT 460 with low prs ovr
the swrn VA border moving ene along it. Expect the convective
activity to expand in coverage and intensity as it encounters the
warm and humid airmass east of I95, especially in areas ivof the
stalled frontal bndry. This low and associated pcpn will push east
with the heaviest and steadiest pcpn through the eve then lighter
shwrs continuing through the overnite hrs. Lclly hvy downpours and
some hail psbl late aftrn and erly eve. Given the transient nature
to the system and the dry ground of late, plan is to NOT issue a ff
watch but handle the rainfall rates with short term statements. High
likely/cat PoPs with lows in the 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 330 PM EDT Saturday...

Although enough moisture lingers Sun morning to continue the shwr
threat, the models continue to show a lull in the hvy pcpn as the
local area will have to wait for the deep moisture from the seond
s/w to arrive. Meanwhile, the front is progged to linger across
south central Va. The second round of deep convection arrives Sun
aftrn and eve as the front remains nearly stationary. SPC keeps most
of the fa (except for the nrn neck/lwr MD ern shore) in a marginal
risk for svr tstms while pushing the slight risk south of the
Albemarle Sound. Threat would be large hail/damaging winds. Will
keep high likely/cat PoPs thru the day with chc thunder most areas
except the lwr MD ern shore. Expect the best area for svr will be
south of the bndry where some partial sun will add to the mix. Highs
Sun upr 60s north to lwr 80s se.

Will wait and see how much rain falls over the next 6-8 hrs, then
re-access the need for a flood watch given we remain in a day 2
slight risk for excessive rainfall.

Shwrs cont Sun nite with the threat of tstms waning after sunset.
Cooler with lows from the mid 50s north to mid 60s se. Upr level
energy lingers Mon ahead of a trailing cold front the crosses the
area late. Maintained chc PoPs west and likely PoPs east Mon but
limited thunder chcs from near the Ches Bay to the ocean. Highs in
the low-mid 60s north to the mid-upr 70s south.

High pressure to the west finally pushes all the moisture to a low
pressure off the coast. Will carry low chc PoP Mon eve then dry with
decreasing clouds. Rather cool with lows upr 40s nw to mid 50s se.

Tue starts out mstly sunny, but some moisture is progged to wrap
arnd the offshore low enuf to carry a slght chc aftrn PoP along the
ern shore. Highs Tue in the 60s to nr 70 se.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 330 PM EDT Saturday...

A low pressure system will be moving across the NE U.S. Tuesday night
and Wednesday, bringing decent CAA to the area. Low temperatures
will drop into the mid 40s inland and 50 near the coast with a few
light rain shower across the Nrn Neck and Eastern Shore. Temperatures
will remain seasonably cool Wednesday with highs in the upper 60s to
low 70s. Pops increase on Thurs afternoon as a shortwaves moves
across the area, along with the cold core remaining over the area
and daytime heating. Temperatures will continue to climb towards the
weekend from the low 70a to near 80 with lows in the 50s. Models are
showing a front moving across the Great Lakes and remaining just
north of the area. Therefore most of the rain will remain to our
north, and with an increase in southerly flow, highs will rebound to
the mid 80s on Sat as a ridge begins to build from the south.

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...

The frontal boundary has stalled ivof the VA ST RT 460 corridor
with a ne wind blo 10 kts north of it and ssw wind south of it.
MVFR CIGS are overspreading the area ahead of the shwr/tstrm
complex apprchg from the wsw. All data points to the convection
spreading east along the bndry over the next svrl hrs. High res
data even suggesting a complex of tstrms tracks ese along this
bndry btwn 20Z-00Z with the potential for hvy downpours resulting
in VSBYS briefly falling into the IFR range. Thus, confidence is
there to add a 2 HR TEMPO group for thunder at RIC/PHF/ORF. Winds
could briefly gust to btwn 20-30 KTS in any tstrm downpour.

The bulk of the rain lifts ne this eve with lingering shwrs thru
the night and into Sun morning. Stratus along with any rain will
likely drop to IFR conditions late tonite into Sun morn. Another
round of convection expected later Sun as the next wave along with
the front track across the area.

OUTLOOK...
Remaining unsettled into Monday with additions rain/tstms possible
as the upr lvl systm and trailing cold front cross the area. Improving
conditions/primarily VFR Tue-Wed.

&&

.MARINE...
As of 350 PM EDT Saturday...

Latest sfc analysis shows that the cold front is now located just S
of the Ches Bay. N of the front, winds are E-NE at around 15 kt
(with a few gusts to 20 kt mainly at elevated sites). Winds are
still S at ~10 kt over the srn coastal waters/Currituck Sound.
Seas are 3-4 ft, with ~2 ft waves on the Ches bay. The front is
progged to stall just N of the VA/NC border later this evening,
as surface winds veer to the E over the waters. Winds will
average ~15 kt through this evening. A few gusts to 20 kt are
likely in the lower Ches Bay/Lower James River at the typical
elevated sites between 21-03z. No SCA headlines planned for the
late aftn/evening timeframe, since gusts exceeding 20 kt will
mainly be at the elevated sites.

The boundary moves back to the N tonight (stalling from the NW
Piedmont to the MD/DE border) in response to sfc low pressure
deepening as it tracks from ern KY to WV. As a result, winds veer to
the SE-S and remain 10-15 kt. The boundary slowly moves back to the
S during the day/evening hours on Sun. Still some uncertainty
regarding how far S the boundary gets on Sun. Hi-res models show the
boundary invof the VA-NC border by Sun evening, while the GFS/ECMWF
show it stalling over the central part of the CWA. Sided more with
the hi-res guidance with this forecast package, but it is important
to note that there is still a degree of uncertainty regarding how
far south the boundary makes it by Sun evening. Winds will be E-NE
at 10-20 kt (highest over the coastal waters near OXB) N of the
boundary, while winds will be SW at 10-15 kt to the S of the
boundary. Seas are forecast to build to 5-8 ft across the Northern
waters and an SCA remains in effect for zones north of Wachapreague
from Sun-Sun night. Latest NWPS continues to indicate seas remain
sub-SCA for southern waters through late Sunday into Monday, so will
hold off on any headlines for now given uncertainty. One last
surface low looks to cross the region Monday with north and
northwest winds ushering in high pressure for midweek. A brief
period of SCAs may be needed for the Bay and lower James Sunday
night, but models are indicating that prevailing winds stay around
15 kt.

Winds then veer around to the N-NW all waters on Monday as another
areas of sfc low pressure deepens offshore as a strong upper trough
tracks across the Mid-Atlantic/Northeast. Winds remain out of the NW
through midweek as sfc high pressure slowly builds in from the west.
At this time, it looks like winds remain just below SCA criteria
from Mon-Wed (although a few SCA gusts are possible).

&&

.HYDROLOGY...
As of 330 PM EDT Saturday...

Again, the river forecasts are QPF based and are now showing
most rivers will be able to handle the 1-2 inches of rainfall
without widespread flooding issues. Caution noted here (especially
across the Chowan basin) as these could rapidly change based on
any areas that receive more rainfall than anticipated in tstms.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM Sunday to 8 AM EDT Monday for
     ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CP
AVIATION...MPR
MARINE...ERI
HYDROLOGY...MPR
Hazardous weather outlook, May 11, 10:38 AM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1038 AM EDT Sat May 11 2019

MDZ021>025-VAZ048-062-064-075>078-085-099-509>512-517>522-121445-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-Middlesex-Accomack-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
1038 AM EDT Sat May 11 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Showers could produce locally heavy rainfall late this afternoon and
evening resulting in localized flooding of low lying and poor
drainage areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rain could lead to localized flash flooding, particularly
in urban areas, through the weekend and into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay rainfall amounts to the National
Weather Service.

NCZ012>017-030>032-102-VAZ060-061-065>069-079>084-086>090-092-093-
095>098-100-513>516-523>525-121445-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
1038 AM EDT Sat May 11 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Heavy downpours from showers and thunderstorms this afternoon and
evening may produce localized flooding of low lying and poor drainage
areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rain could lead to localized flash flooding, particularly
in urban areas, through the weekend and into Monday. In addition, a
few strong to severe thunderstorms will be possible Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay rainfall amounts to the National
Weather Service.

44

In the hours before

Special weather statement, May 11, 3:50 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
350 PM EDT SAT MAY 11 2019

VAZ095-097-098-112015-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-
350 PM EDT SAT MAY 11 2019

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ...THE CITY OF
NORFOLK...THE CENTRAL CITY OF CHESAPEAKE...THE SOUTHEASTERN CITY OF
PORTSMOUTH AND THE CITY OF VIRGINIA BEACH...

At 349 PM EDT, thunderstorms with heavy rain have quickly developed
along a line extending from 6 miles northeast of Back Bay to near
Chesapeake. Movement was northeast at 20 mph.

Pea size hail along with rainfall amounts of up to 1 inch are
possible with these storms.

Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Old Dominion
University, Downtown Norfolk, Regent University, Ocean View, Great
Bridge, Kempsville, Deep Creek, Downtown Portsmouth, Norfolk State
University, Norfolk, Chesapeake, Portsmouth, Back Bay, Fentress,
Norfolk International, Ghent, Norfolk NAS and Norview.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3662 7643 3696 7630 3696 7614 3695 7609
      3696 7605 3696 7596 3692 7594 3690 7594
      3685 7593 3677 7591 3674 7589 3662 7589
TIME...MOT...LOC 1949Z 240DEG 23KT 3670 7593 3667 7630

44
Special weather statement, May 11, 4:00 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
400 PM EDT SAT MAY 11 2019

VAZ081>083-516-518-112045-
Charles City-New Kent-Prince George-Eastern King William-Eastern
Henrico-
400 PM EDT SAT MAY 11 2019

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN
PRINCE GEORGE...CHARLES CITY...CENTRAL NEW KENT AND SOUTHEASTERN
HENRICO COUNTIES AND THE CITY OF HOPEWELL...

At 400 PM EDT, thunderstorms with heavy rain were located along a
line extending from Roxbury to near Prince George. Movement was
east to northeast at 10 to 15 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Roxbury and Bottoms Bridge around 405 PM EDT.
  Providence Forge around 415 PM EDT.
  Talleysville around 420 PM EDT.
  New Kent, Charles City, Ruthville and Adkins Store around 445 PM
  EDT.

Other locations impacted by these storms include Wrights Corner,
Wayside, Birchett Estate, Mountcastle, Elko, Jordan Point Country
Club, Cohoke, Glendale, Quinton and Colonial Downs.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3761 7687 3727 7702 3723 7734 3731 7730
      3732 7727 3735 7726 3736 7727 3735 7728
      3737 7727 3736 7726 3736 7725 3738 7725
      3738 7727 3753 7719
TIME...MOT...LOC 2000Z 245DEG 11KT 3749 7714 3725 7726

BROWN
Special weather statement, May 11, 4:20 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
420 PM EDT SAT MAY 11 2019

VAZ095-097-098-112045-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-
420 PM EDT SAT MAY 11 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ...THE SOUTHEASTERN
CITY OF NORFOLK...THE NORTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF
VIRGINIA BEACH...

At 420 PM EDT, a thunderstorm with heavy rain was located near
Kempsville, moving northeast at 15 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Norfolk International, Princess Anne, Rudee Heights, Princess Anne
Plaza, Sigma, Pungo, Greenbrier, Bayside, Dam Neck, Mount Pleasant
and Oceana NAS.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3663 7599 3673 7631 3696 7616 3695 7609
      3697 7605 3697 7599 3695 7596 3692 7594
      3690 7594 3685 7593 3682 7592 3677 7591
TIME...MOT...LOC 2020Z 211DEG 12KT 3678 7613

44
Local storm report, May 11, 5:27 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HEAVY RAIN       3 W DREWRYS BLUFF       37.43N 77.52W
05/11/2019  M1.77 INCH       CHESTERFIELD       VA   TRAINED SPOTTER

            1.77 INCHES OF RAIN FELL WITHIN 3 HOURS.

&&
Special weather statement, May 11, 5:37 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
537 PM EDT SAT MAY 11 2019

VAZ088-089-092-093-112215-
Isle of Wight-Surry-Sussex-Southampton-
537 PM EDT SAT MAY 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON...NORTHEASTERN SUSSEX AND SURRY COUNTIES AND
THE CITY OF FRANKLIN...

At 536 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Waverly to Ivor to Carrsville. Movement
was northeast at 15 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Waverly, Wakefield and Ivor through 6 PM EDT.
  Windsor and Dendron around 605 PM EDT.
  Zuni around 610 PM EDT.
  Surry, Isle Of Wight, Cabin Point and Elberon around 615 PM EDT.

Other locations impacted by these storms include Booth Fork, Pons,
Carsley, Spring Grove, Bethel Church, Ellis Fork, Dory, Lees Mill,
Walters and Gwaltney Corner.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3681 7700 3701 7728 3721 7702 3709 7672
      3686 7660 3665 7690 3663 7689 3662 7691
TIME...MOT...LOC 2136Z 216DEG 15KT 3701 7709 3689 7693 3672 7686

BROWN
Special weather statement, May 11, 6:31 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
631 PM EDT SAT MAY 11 2019

VAZ095>097-112315-
Norfolk/Portsmouth-Suffolk-Chesapeake-
631 PM EDT SAT MAY 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...THE WESTERN CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH AND THE CITY OF SUFFOLK...

At 630 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kings Fork to Suffolk to near
Holland. Movement was east at 15 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Kings Fork around 635 PM EDT.
  Downtown Suffolk around 645 PM EDT.
  Driver around 650 PM EDT.
  Suffolk around 655 PM EDT.
  Bowers Hill around 705 PM EDT.
  Churchland, Chesapeake and Western Branch around 710 PM EDT.
  Downtown Portsmouth, Deep Creek, Downtown Norfolk, Portsmouth and
  Cradock around 715 PM EDT.

Other locations impacted by these storms include South Norfolk,
Portlock, Lummis, Suffolk Airport, Herberts Corner, Saunders,
Magnolia, Chuckatuck, Wilroy and Nurney.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3665 7684 3672 7675 3679 7670 3687 7660
      3686 7628 3670 7619 3655 7643 3655 7647
TIME...MOT...LOC 2230Z 267DEG 15KT 3681 7660 3673 7666 3666 7673

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:51 AM EDTSmall Craft AdvisoryAKQ3 days
May 11, 2:05 PM EDTSpecial Weather StatementAKQSussex25 min
May 11, 2:17 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Lunenburg, Nottoway43 min
May 11, 2:28 PM EDTSpecial Weather StatementAKQSurry, City of Newport News47 min
May 11, 3:02 PM EDTSpecial Weather StatementAKQNottoway43 min
May 11, 3:11 PM EDTSpecial Weather StatementAKQHenrico49 min
May 11, 3:14 PM EDTSpecial Weather StatementAKQJames City, Surry, York, City of Newport News, City of Poquoson, City of Williamsburg46 min
May 11, 3:50 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach25 min
May 11, 4:00 PM EDTSpecial Weather StatementAKQCharles City, New Kent, City of Hopewell45 min
May 11, 4:20 PM EDTSpecial Weather StatementAKQCity of Virginia Beach25 min
May 11, 5:37 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry38 min
May 11, 5:57 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk32 min
May 11, 6:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth, City of Suffolk44 min
May 11, 7:28 PM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach47 min
May 11, 7:36 PM EDTSpecial Marine WarningAKQ69 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.